MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA COLLECT SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA COLLECT SET
Model Number 12120
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: a used optia set containing blood was returned for investigation.It was noted that blood had circulated throughout the set.Additionally, blood warmer tubing was returned with the set.The ac bag was not returned with the disposable set to aid in the investigation.The disposable set was visually evaluated for any mis-assembly or defects.No mis-assemblies were noted.Clumping and clotting in the inlet filter, throughout the channel, in the collect chamber, the plasma pump header tubing, and in the return filter.Air bubbles are noted throughout the ac inlet line, the return pump header, and in the collect and recirc tubing.No kinks were identified.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported that the spectra optia device was not transferring the run data info over and there is blood clotting.Per the customer the clots were in the collection bag.Clotting was noticed about 3:3 hrs into the procedure.Return pressure alarm.The customer switched lines and had the alarm again.The customer then pulled blood clots out of the ij of the catheter and the tubing.Per the customer it was at that point the patient was disconnected.The customer did not notice if the frangible was broken at the time the disposable set was unloaded.The customer looked at the saved bag of acda and thought it looked more full than originally stated when comparing it to an unopened bag.Per the customer, the frangible probably wasn't broken.Terumo bct customer support discussed with the possibility that the frangible wasn't broken and why it would not have been noticed if there was still fluid in the chamber.The customer understood the reasoning and agreed that was more than likely the problem.Per the customer the patient left without adverse event.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Corrected information is provided in b.3.Investigation: a used optia set containing blood was returned for investigation.It was noted that blood had circulated throughout the set.Additionally, blood warmer tubing was returned with the set.The ac bag was not returned with the disposable set to aid in the investigation.The disposable set was visually evaluated for any mis-assembly or defects.No mis-assemblies were noted.Clumping and clotting in the inlet filter, throughout the channel, in the collect chamber, the plasma pump header tubing, and in the return filter.Air bubbles are noted throughout the ac inlet line, the return pump header, and in the collect and recirc tubing.No kinks were identified.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: a used optia set containing blood was returned for investigation.It was noted that blood had circulated throughout the set.Additionally, blood warmer tubing was returned with the set.The ac bag was not returned with the disposable set to aid in the investigation.The disposable set was visually evaluated for any mis-assembly or defects.No mis-assemblies were noted.Clumping and clotting in the inlet filter, throughout the channel, in the collect chamber, the plasma pump header tubing, and in the return filter.Air bubbles are noted throughout the ac inlet line, the return pump header, and in the collect and recirc tubing.No kinks were identified.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.A disposable complaint history search was performed for this lot and found no other report for similar issues on this lot.Correction: terumobct clinical specialist discussed with her the possibility that the frangible was not broken, and the fluid from the first ac bag would remain in the ac line, hence there were no alarm to alert her that there was no ac flow.She understood the reasoning and agreed that was more than likely the problem.Root cause: a root cause assessment was performed for this complaint.The root cause was determined to be the failure to break the frangible after connecting the second bag of acda.
 
Event or Problem Description

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA COLLECT SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key12651463
Report Number1722028-2021-00326
Device Sequence Number4920586
Product Code GKT
UDI-Device Identifier05020583121201
UDI-Public05020583121201
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK150251
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Model Number12120
Device Catalogue Number12120
Device Lot Number2105243130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer01/13/2022
06/10/2022
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date01/21/2022
06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexMale
Patient Weight102 KG